Tennessee, 2012Hail in Tennessee, March 14, 2012
March 14, 2012 · NWS OHX · 31 events in 10 counties and zones
S. With unseasonably warm surface temperatures, but significantly colder air just off the surface and aloft, severe thunderstorms that developed across the mid state produced large hail in several counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon through early evening hours on Wednesday, March 14th, showers and thunderstorms developed across Middle Tennessee in a broad area of increased instability and moisture centered across the southeast U.S. With unseasonably warm surface temperatures, but significantly colder air just off the surface and aloft, severe thunderstorms that developed across the mid state produced large hail in several counties. Hail reports ranged from penny to lime size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 14, 12:19 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 14, 12:19 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT WED MAR 14 2012
.UPDATE...
WITH SOME ISO...TO EVEN SCT...SHWRS/TSTMS DEVELOPING ACROSS SRN
PORTIONS OF THE TN RIVER VALLEY W OF I-65 THIS AFTERNOON...WILL
UPDATE THE SUITE OF FORECAST PRODUCTS TO REFLECT THESE CURRENT
WX CONDITIONS.
&&
.PREV DISCUSSION.../ISSUED 104 PM CDT WED MAR 14 2012/
UPDATE...AVIATION.
AVIATION...FOR 18Z TAFS.
MOISTURE INCREASE ACR W MID TN THIS AFTN W/ISO CELLS IN THE CKV
AREA. ACTIVITY TO DIMINISH THIS EVE. SCT RW/TRW EXPECTED TO DEVELOP
THU...W/TEMPO GROUPS FOR THUNDER ALL TAFS MID-LATE AM.
PREV DISCUSSION... /ISSUED 928 AM CDT WED MAR 14 2012/
UPDATE...
PER THE MENTIONING BELOW...HAVE UPDATED THE SUITE OF FORECAST
PRODUCTS TO REFLECT SLIGHT CHANCE POPS ACROSS LOCATIONS NEAR THE
TN RIVER VALLEY FOR TODAY. ALSO MADE A SLIGHT ADJUSTMENT TO THE
SKY COVER GRIDS TO REFLECT CURRENT CONDITIONS. OTHERWISE...CURRENT
FORECAST AND BELOW FORECAST REASONING CONTINUE TO BE IN LINE AND
NO FURTHER UPDATES ARE PLANNED AT THIS TIME.
PREV DISCUSSION.../ISSUED 753 AM CDT WED MAR 14 2012/
UPDATE...ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED JUST WEST
OF THE TENNESSEE RIVER IN RESPONSE TO AN UPPER LEVEL SHORTWAVE. THUS,
WILL ADD A BAND OF SLIGHT CHANCE POPS OVER OUR WESTERN COUNTIES. EXPECT
THIS DISTURBANCE TO WEAKEN AS IT TRANSLATES EASTWARD DURING THE
DAY. HOWEVER, DAY FORECASTER WILL HAVE TO WATCH CONVECTION TO SEE IF
THE SLIGHT CHANCE AREA NEEDS TO BE EXPANDED FURTHER EAST.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Mar 14, 4:20 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
520 AM CDT WED MAR 14 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
520 AM CDT WED MAR 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
19
Hail, Humphreys
- When
- March 14, 2:15 PM CST
- Where
- Humphreys County, 1.62 mi E of Buffalo
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.883, -87.801
Hail, Lawrence
- When
- March 14, 3:15 PM CST
- Where
- Lawrence County, 0.54 mi SSE of Leoma
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.162, -87.348
Hail, Lawrence
- When
- March 14, 3:20 PM CST
- Where
- Lawrence County, Leoma
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -87.350
Hail, Humphreys
- When
- March 14, 3:28 PM CST
- Where
- Humphreys County, 2.34 mi ESE of Bold Spgs
- Measured
- 1.25 in hail
- Reported by
- Post Office
- Coordinates
- 35.960, -87.640
Hail, Hickman
- When
- March 14, 3:50 PM CST
- Where
- Hickman County, 1.38 mi N of Centerville Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.850, -87.450
Hail, Hickman
- When
- March 14, 4:00 PM CST
- Where
- Hickman County, 1.32 mi WSW of Shipps Bend
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.790, -87.450
Hail, Williamson
- When
- March 14, 4:25 PM CST
- Where
- Williamson County, 0.46 mi ESE of Lampley Store
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.898, -87.142
Hail, Hickman
- When
- March 14, 4:25 PM CST
- Where
- Hickman County, 2.07 mi N of Lyles
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.950, -87.370
Hail, Robertson
- When
- March 14, 4:45 PM CST
- Where
- Robertson County, 0.69 mi S of Greenbrier
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -86.800
Hail, Sumner
- When
- March 14, 4:50 PM CST
- Where
- Sumner County, 0.89 mi NE of Highland Academy
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -86.490
Hail, Dickson
- When
- March 14, 5:00 PM CST
- Where
- Dickson County, 0.49 mi NE of Vanleer
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.235, -87.444
Hail, Williamson
- When
- March 14, 5:02 PM CST
- Where
- Williamson County, 1.32 mi WNW of Mudsink
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -86.840
Hail, Williamson
- When
- March 14, 5:10 PM CST
- Where
- Williamson County, 3.5 mi N of Mallorys
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.000, -86.790
Hail, Williamson
- When
- March 14, 5:10 PM CST
- Where
- Williamson County, 2.15 mi NNE of Mallorys
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.980, -86.790
Hail, Sumner
- When
- March 14, 5:15 PM CST
- Where
- Sumner County, 0.89 mi SW of Westmoreland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.560, -86.260
Hail, Cheatham
- When
- March 14, 5:15 PM CST
- Where
- Cheatham County, 0.89 mi SW of Sycamore
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.310, -87.060
Hail, Williamson
- When
- March 14, 5:18 PM CST
- Where
- Williamson County, 1.49 mi NNW of Mudsink
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.940, -86.830
Hail, Sumner
- When
- March 14, 5:25 PM CST
- Where
- Sumner County, 1.38 mi S of Millersville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.350, -86.700
Hail, Cheatham
- When
- March 14, 5:25 PM CST
- Where
- Cheatham County, Bearwallow
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.300, -86.980
Hail, Robertson
- When
- March 14, 5:25 PM CST
- Where
- Robertson County, 0.69 mi S of Greenbrier
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -86.800
Hail, Davidson
- When
- March 14, 5:25 PM CST
- Where
- Davidson County, 1.73 mi SSE of Wrencoe
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.996, -86.692
Hail, Robertson
- When
- March 14, 5:28 PM CST
- Where
- Robertson County, 2.5 mi S of Chestnut Grove
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.384, -86.901
Hail, Robertson
- When
- March 14, 5:29 PM CST
- Where
- Robertson County, 1.18 mi WNW of Coopertown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.439, -86.968
Hail, Sumner
- When
- March 14, 5:36 PM CST
- Where
- Sumner County, 0.69 mi N of Millersville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.380, -86.700
Hail, Robertson
- When
- March 14, 5:40 PM CST
- Where
- Robertson County, 1.49 mi SSW of Greenbrier
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.410, -86.810
Hail, Robertson
- When
- March 14, 5:40 PM CST
- Where
- Robertson County, 1.81 mi ESE of Crunk
- Measured
- 2 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 36.410, -86.850
Hail, Robertson
- When
- March 14, 5:41 PM CST
- Where
- Robertson County, 0.69 mi S of Greenbrier
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -86.800
Hail, Sumner
- When
- March 14, 5:54 PM CST
- Where
- Sumner County, 0.78 mi NNW of Highland Academy
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.531, -86.503
Damage to several vehicles occurred. Specific details concerning damage to individual vehicles were unknown.
Hail, Sumner
- When
- March 14, 6:20 PM CST
- Where
- Sumner County, 0.69 mi N of Gallatin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.410, -86.450
Hail, Macon
- When
- March 14, 6:40 PM CST
- Where
- Macon County, Lafayette
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.520, -86.030
Hail, Macon
- When
- March 14, 6:43 PM CST
- Where
- Macon County, Lafayette
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.520, -86.030
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Florida, March 14, 20121.25 in hail · 11 events
- Drought in Texas, March 14 to 19, 201210 events
- Hail in Georgia, March 14 to 16, 20121 in hail · 6 events
- Flash Flood and Hail in Tennessee, March 14, 20121.5 in hail · 4 events
- Hail in Alabama, March 14, 20121.75 in hail · 4 events
- Hail in Missouri, March 14, 20121.25 in hail · 3 events
- Hail in Illinois, March 14, 20121.75 in hail · 3 events
- Hail in Missouri, March 14, 20121 in hail · 3 events
- Hail in Indiana, March 14, 20121 in hail · 3 events
- High Wind in Oregon, March 14 to 15, 201269 kt wind · 3 events
- Extreme Cold in Alaska, March 14 to 16, 20122 events
- Heavy Snow in Washington, March 14 to 15, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364561, 364909, 364562, 364912, 364563, 364566, 364564, 364565, 364855, 364910, 364567, 364568, 364569, 364852, 364775, 364854, 364580, 364570, 364582, 364584, 364907, 364856, 364574, 364572, 364573, 364908, 364571, 364576, 364774, 364773, 364853.